MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CENTER ENTRY FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER; SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CENTER ENTRY FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER; SILICONE CATHETER
Model Number 897418
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley catheter was inserted in the patient during the night and was found on the bed outside of the patient the next morning.Another kit was obtained and the catheter was inserted by the day staff.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿torn rubberize¿.A potential root cause for this failure could be "insufficient latex strength or low/ non uniform rubberize thickness".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Open csr wrap to form sterile field and place underpad beneath patient, plastic side down.2.Put on cuffed gloves and position drape on patient.3.Pour cleansing solution onto three prep balls.4.Open catheter lubricating jelly.5.Remove top tray and open plastic pouch surrounding catheter.6.Lubricate catheter.7.Prepare patient with saturated prep balls.Dry patient with remaining 2 prep balls.8.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not overpenetrate) and depress plunger.Instill entire amount of sterile water.9.Position hanger on bedside rail near the foot of the bed and use sheeting clip to secure drainage tube to draw sheet.10.To empty bag: a.Remove outlet tube from housing; gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.11.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Tamper-evident seal disconnect instructions: if necessary to disconnect catheter and drainage tube connector, flex catheter as illustrated, grasp tab and slowly pull along perforations until section is removed." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® CENTER ENTRY FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8846602
Report Number1018233-2019-04376
Device Sequence Number2730707
Product Code EZL
UDI-Device Identifier00801741020308
UDI-Public(01)00801741020308
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number897418
Device Catalogue Number897418
Device Lot NumberNGCX4241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1